MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH MNTR OC PLATE LARGE; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

MEDOS INTERNATIONAL SàRL CH MNTR OC PLATE LARGE; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Model Number 188362045
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Spinal Column Injury (2081); Not Applicable (3189)
Date of Event 01/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent revision of one (1) broken occipital plate due to pain and nonunion on (b)(6) 2018.The patient was implanted with the occipital plate, four unknown screws and unknown quantity of unknown rods (all depuy parts) while undergoing an occipital fusion on (b)(6) 2017.Subsequently, in (b)(6) 2018 the patient complained of pain.A follow-up x-ray confirmed that the occipital plate implanted earlier was broken and that there was a nonunion; hence, on (b)(6) 2018, the broken plate was removed.Patient was revised to a new synthes plate (04.161.011).Unknown screws (qty.4) and rods.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Visual examination at the macroscopic level reveals that the fracture was located along the web feature of the device.Device was then sent for fracture analysis.The fracture analysis report reveals a uniform rough morphology across the entire surface which suggests the device experienced a static overload failure.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.A definitive root cause for the occipital¿s plate web fracturing cannot be positively determined.However, the fracture analysis report suggests the device experienced a static overload failure.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MNTR OC PLATE LARGE
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key7467853
Report Number1526439-2018-50419
Device Sequence Number1642756
Product Code NKG
UDI-Device Identifier10705034158891
UDI-Public(01)10705034158891
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K090648
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number188362045
Device Catalogue Number188362045
Device Lot NumberWA1782
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2018
Initial Date Received by Manufacturer 04/04/2018
Supplement Date Received by Manufacturer05/22/2018
Initial Report FDA Received Date04/27/2018
Supplement Report FDA Received Date05/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR